MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER
Model Number RSC05
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that an angiogram was performed, and the procedure was finished.They removed the sheath to insert the angio-seal.Upon removal of the sheath, it ripped.They were able to remove the entire device.The patient was not harmed, and the procedure was successful.No blood loss was reported.The reported event did not result in patient injury and/or require medical or surgical intervention.Additional information was received on 25jun2025: an angio-seal was used in the case; however, there were no issues with it.The destination was the only problem.The patient was stable.The sheath was visually inspected to confirm that it was removed from the patient entirely.The procedural sheath size was a 6 french.There were no difficulties with arterial access, sheath, guidewire, or catheter insertion.A pre-deployment angiogram was performed.The vessel was not tortuous at the location of the break.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.One 6 french ds sheath was returned for assessment.The sheath was subjected to visual analysis.It was separated from the hub, with the coil stretched out in the separated region until it connects with the other half of the sheath.The complaint can be confirmed for "sheath ripped/separated" based on the status of the returned device.The exact root cause could not be determined.The likely root cause of the sheath separation is that the sheath experienced high tensional forces during withdrawal from the patient's femoral artery, causing it to separate.The device history record (dhr) review determined that the device was in a conforming state when released from terumo control.There is no indication that any manufacturing, design, or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea)/hazard based risk table (hbrt).

Brand Name
DESTINATION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key22494244
Report Number1118880-2025-00101
Device Sequence Number4272521
Product Code DYB
UDI-Device Identifier00389701007847
UDI-Public(01)00389701007847(17)250801(10)0000324158
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Model NumberRSC05
Device Catalogue NumberRSC05
Device Lot Number0000324158
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown